MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FARAWAVE PFA CATHETER; NO MATCH

BOSTON SCIENTIFIC CORPORATION FARAWAVE PFA CATHETER; NO MATCH
Lot Number 0034636473
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/25/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during preparation for an ablation procedure, one farawave catheter was selected for being used when the flower petals were deflected; they were sharp, not round and the plastic looked to be stretched and cracking.The device was replaced, and the procedure was completed without patient complications.The device is not expected to return for laboratory analysis since it was disposed.
 
Additional Manufacturer Narrative
D2a: common device name: percutaneous cardiac ablation catheter for treatment of atrial fibrillation with irreversible electroporation; reported here as the common device name exceeded the character limit for designated field.
 
Additional Manufacturer Narrative
D2a: common device name: percutaneous cardiac ablation catheter for treatment of atrial fibrillation with irreversible electroporation; reported here as the common device name exceeded the character limit for designated field.Investigation summary: it was indicated that the device was disposed; therefore, a technical analysis of the complaint device could not be completed.Labeling review: review of the instructions for use (ifu) confirmed there was relevant content and sufficient guidance with respect to the circumstances described within this complaint.No updates are required to the ifu as a result of this event.Risk review: a review of the farawave's risk documentation was completed and confirmed that the event of damaged splines was defined in the risk documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: boston scientific has assigned an investigation conclusion code of cause not established as the cause of the reported issue cannot be established due to lack of evidence.
 
Event or Problem Description
It was reported that during preparation for an ablation procedure one farawave catheter was selected for being used, when the flower petals were deflected, they were sharp not round and the plastic looked to be stretched and cracking.The device was replaced, and the procedure was completed without patient complications.The device is not expected to return for laboratory analysis since it was disposed.It was further reported that the splines were not rounded at the tip of each flower petal, they were sharp.Plastic was white at the vertex as if the plastic had stretched.

Brand Name
FARAWAVE PFA CATHETER
Common Device Name
NO MATCH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway,
global park
la aurora - heredia
CS  
Manufacturer Contact
mary crawford
4100 hamline avenue north
dc a330
saint paul, MN 55112
6514400979
MDR Report Key24630999
Report Number2124215-2026-14877
Device Sequence Number18375813
Product Code QZI
UDI-Device Identifier00191506043155
UDI-Public(01)00191506043155(17)260814(10)34636473
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/14/2026
Device Lot Number0034636473
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2026
Supplement Date Received by Manufacturer04/13/2026
Initial Report FDA Received Date03/18/2026
Supplement Report FDA Received Date05/07/2026
Date Device Manufactured08/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown